1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

VICTOZA users

Discussion in 'Incretin Mimetics' started by philg, Jul 15, 2009.

  1. Clase

    Clase Type 2 · Well-Known Member

    Messages:
    46
    Likes Received:
    28
    Trophy Points:
    58
    Hello everyone. I'm feeling in a bit of a muddle. I happened to mention last year to an endocrinology consultant that the low carb diet didn't seem to be working still and I'd put on a bit of weight. The result was a phone call from the diabetes nurse who put me on Trulicity. This was fine for three months, brought down my HbA1c, but I become allergic with a bright red itchy rash so she changed me to Ozempic. It made very very queasy and after a nasty bout of Vertigo I was taken off everything which increased my HbA1c again. The third attempt after this was to start me on Victoza, 0.6 for a week then up to 1.2. The first week wasn't good but the second was dreadful, sickness, headache, fatigue and light headedness. Someone here suggested injecting before bed which does seem to have helped a bit and its all a bit more settled though still a bit queasy. Sorry for all the preamble but here is my issue. My morning reading has been going down gradually since I started on it from an average of 6.4 before, to 5.7 on the first week, and down to 5.2 this week but today it was 4.3. At that level, I'm shaky and uncomfortable. Now I'm worried about it being lower than that in the night. I'm eating less and still eating low carb so I'm having to eat a biscuit in the evening and add in carbs to alleviate the effects of the Victoza. Is it me or is this all counter productive? It's not good for my head either as I'm constantly thinking about my diabetes instead of just living with it, which after 27 years is a pain. Sorry to sound off so much but it's getting me down a bit.
     
  2. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    3,779
    Likes Received:
    2,397
    Trophy Points:
    198
    Hi there. My situation on diagnosis was a little different but the principle is still the same. When placed on insulin, my glucose levels dropped immediately as you'd expect, but over the following weeks it was regularly dipping below 4 and I was having to factor in carby snacks all the time. This was counter productive, having to eat food I didn't want. The only solution for me was to take less insulin, in other words to match my insulin to the food I wished to eat instead of the other way round. You will need to contact your health care provider to advise you of course, but it sounds to me like you are over medicated. Levels in the 4s are normal on no medication but you are on glucose lowering medication so you need to be very careful and contact your GP. You may be feeling shaky because you are not used to lower levels but again, whilst on medication those symptoms can be very clear signs of an impending hypo. What did your low carb diet consist of when you were on that alone? x
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook